MAUDE Adverse Event Report: STRYKER GMBH THREADED GUIDE WIRE ASNIS III Ø1.4X150MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER GMBH THREADED GUIDE WIRE ASNIS III Ø1.4X150MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 702459S
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/28/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device will not be returned.If additional information becomes available, it will be provided in a supplemental report.Left in the patient and remaining wire was discarded.
 
Event or Problem Description
It was reported that the surgeon was using 4mm cannulated screws for a foot fracture.When taking final x-rays it was observed that the tip of one of the guide wires had snapped off either during pre-drilling or screw insertion (unknown which).It was decided by the surgeon that this would not affect the outcome of the patient and therefore it was left in the bone.The remaining length of wire was approximated to be no more than 3mm.The procedure was completed successfully, and no adverse consequences or surgical delay were reported.
 
Additional Manufacturer Narrative
The reported event could not be confirmed, since the device was not returned for evaluation and no other evidences were provided.Based on investigation (conversation with sales representative), the root cause was attributed to be user related.The failure was caused by too much applied force during use (last case of day, was in a rush).Surgeon and rep felt wire was put in quickly and snapped as a result of the speed.A review of the device history was not possible because the lot number was not communicated.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If the device is returned or if any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description

Brand Name
THREADED GUIDE WIRE ASNIS III Ø1.4X150MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key8528432
Report Number0008031020-2019-00364
Device Sequence Number16243300
Product Code LXH
UDI-Device Identifier04546540381996
UDI-Public04546540381996
Combination Product (Y/N)N
Initial Reporter CountryAU
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number702459S
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/28/2019
Supplement Date Received by Manufacturer04/30/2019
Initial Report FDA Received Date04/18/2019
Supplement Report FDA Received Date05/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1